Alert archive / Alabama / Flash Flood Warnings in 2005
Flash Flood Warning 44, NWS Birmingham, AL
NWS Birmingham, AL issued this flash flood warning at Jul 12, 2005, 1:44 PM CDT for Clay County, Randolph County, Alabama. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2005, 1:44 PM CDT (18:44 UTC)
- Expired
- Jul 12, 2005, 4:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
Counties Clay County, AL, Randolph County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 6.7 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 735 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 782 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KBMX 121844 FFWBMX ALC027-111-122145- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 144 PM CDT TUE JUL 12 2005 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * FLASH FLOOD WARNING FOR... CLAY COUNTY IN EAST CENTRAL ALABAMA THIS INCLUDES THE CITY OF ASHLAND RANDOLPH COUNTY IN EAST CENTRAL ALABAMA THIS INCLUDES THE CITIES OF...WEDOWEE...ROANOKE * UNTIL 445 PM CDT * AT 140 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTHEAST OF OXFORD TO 6 MILES SOUTH OF SYLACAUGA...MOVING EAST AT 20 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LINEVILLE...NEWELL AND WOODLAND. DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TO REPORT SEVERE WEATHER... CALL 1-800-856-0758. LAT...LON 3346 8590 3312 8618 3313 8524 3350 8531 $$ 61
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at Jul 12, 10:10 AM CDT, 3 hours 34 minutes earlier.
Area forecast discussion, Jul 12, 10:10 AM CDT, 3 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1010 AM CDT TUE JUL 12 2005 .UPDATE...MODELS CONTINUE TO INDICATE WEAK IMPULSES WILL PIVOT NORTHWEST TO SOUTHEAST AROUND THE BASE OF DENNIS REMNANTS. PRECIP. WATER IN EXCESS OF 1.75 INCHES AND UNSTABLE AIR MASS WILL ALLOW SHOWERS AND THUNDERSTORMS TO DEVELOP ALL SECTIONS. LATEST RADAR LOOPS ALREADY INDICATING SCATTERED TO NUMEROUS SHOWERS AND A FEW EMBEDDED THUNDERSTORMS ACROSS THE WEST. WILL UPDATE THE ZONES TO RAISE POPS ACROSS THE WESTERN SECTIONS AND TO LOWER SOME TEMPERATURES ESPECIALLY ACROSS THE WEST. && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. && KSL
Hazardous weather outlook, Jul 12, 1:08 PM CDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 108 PM CDT TUE JUL 12 2005 ALZ011>015-017>050-131100- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 108 PM CDT TUE JUL 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...(THIS AFTERNOON AND TONIGHT). MINOR RIVER FLOODING...DUE TO RAINFALL OVER THE WEEKEND ASSOCIATED WITH HURRICANE DENNIS...WILL CONTINUE IN A FEW LOCATIONS. SCATTERED SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT. WITH THE ATMOSPHERE STILL VERY TROPICAL...LOCALIZED HEAVY DOWNPOURS ARE POSSIBLE. SOME SPOTS WILL RECEIVE UP TO AN INCH OF RAIN IN A SHORT PERIOD OF TIME. .DAYS TWO THROUGH SEVEN...(WEDNESDAY THROUGH MONDAY). MINOR RIVER FLOODING IS EXPECTED TO CONTINUE THROUGH THURSDAY. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME. 61
In the hours before
Special weather statement, Jul 12, 12:13 PM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1213 PM CDT TUE JUL 12 2005 ALZ034-121800- BIBB- 1213 PM CDT TUE JUL 12 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR BIBB COUNTY UNTIL 100 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 1213 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER CENTREVILLE...MOVING EAST AT 20 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR CENTREVILLE AND BRENT THROUGH 100 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST 30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. IN ADDITION...STRONG GUSTY WINDS ARE POSSIBLE. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 12:57 PM CDT | Flash Flood Warning | BMX | Calhoun, Chilton, Cleburne, Coosa, Shelby, Talladega | 3 hr |
Nearby
Flash Flood Warnings in Alabama, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.